MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); Tissue Breakdown (2681)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sigadaptstnd - sig power sigadaptstnd linear adapter, serial# (b)(6) sigadaptstnd - sig power sigadaptstnd linear adapter, serial# (b)(6) sigtrsb60amt - sigtrsb60amt 60mm med thk reinforced rel, lot# unknown sigmret - sig power sigmret manual retract tool, lot# c7f7401x sigphandle - sig power sigphandle handle, serial# unknown sigpshell - sig power sigpshell control shell, lot# unknown sigphandle - sig power sigphandle handle, serial# unknown sigadaptstnd - sig power sigadaptstnd linear adapter, serial# unknown medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic pancreatectomy surgery with robot support, at the time of pancreas resection, the knife advanced with the feeling that it was pushed a little, then stopped, then pushed and then stopped, and so on as the knife forward (not as much as tapping).At that time, even though the firing button was not pressed, the knife suddenly advanced and fired till the end.Afterwards, the device could not be released even when the button was pressed and displayed a yellow exclamation mark above the adapter swimlane.The adapter was removed and reattached, but the device was still not released.A new handle and shell were used, but the issue remained the same.The surgeon then tried releasing the device using two manual adapter tools, but it was so hard and did not turn and the adapter tools were damaged.A new adapter was attached to the device, but the device could still not be released and an adapter swimlane error was displayed.As a result, a scalpel, a generator, and a ligasure devices were used, and the pancreas was resected on the central side from the originally intended resection line.This led to about 30 minutes extended surgical time, less than 1 inch extended incision, and tissue defect.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the manual retract tool was broken.It was reported that the instrument broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if excessive torque is applied to the manual retract tool the manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18406601
Report Number1219930-2023-05389
Device Sequence Number16817195
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Device Lot NumberC7F7401X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient SexUnknown